Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

August 17, 2016Gwinnett County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 17, 2016, 8:02 PM EDT for Gwinnett County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2016, 8:02 PM EDT (00:02 UTC)
Expired
Aug 17, 2016, 8:30 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 78 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1764 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1764 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1645 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

401 
WWUS82 KFFC 180002
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT WED AUG 17 2016
 
GAZ078-180045-
HARRIS GA-
802 PM EDT WED AUG 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS COUNTY UNTIL 845 PM EDT...

AT 802 PM EDT...A STRONG THUNDERSTORM WAS OVER MULBERRY GROVE...OR 9
MILES NORTHEAST OF SMITHS...MOVING NORTHEAST AT 10 MPH.

  HAZARD...WINDS 40 TO 50 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S 
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL 
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY 
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING 
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HAMILTON...WAVERLY
HALL...ELLERSLIE...MOUNTAIN HILL...CATAULA...MULBERRY GROVE AND
FORTSON.

LAT...LON 3279 8499 3279 8474 3264 8476 3260 8491
      3261 8491 3261 8502 3268 8505
TIME...MOT...LOC 0002Z 236DEG 9KT 3263 8496 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 17, 7:37 PM EDT, 25 minutes earlier.

Area forecast discussion, Aug 17, 7:37 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
737 PM EDT WED AUG 17 2016

.PREV DISCUSSION... /Issued 321 PM EDT WED AUG 17 2016/

SHORT TERM /Tonight through Thursday Night/...
The weather pattern over GA remains under the influence of a
southwesterly flow aloft due to an upper trough just west of the MS
river valley and an upper high centered over Bermuda. Scattered
showers and tstms were developing at this time light and variable
movement. Expect this convection to gradually increase in areal
coverage with max diurnal heating. Otherwise...the convection will
dissipate after sunset.

Expect the airmass over GA to stabilize tonight with moist min
temps in the 70s. This persistent pattern will continue into
Thursday with scattered afternoon and evening tstms. SBCAPE will
remain in the 1500-2000 J/kg with max temps a few degrees above
normal in the low to mid 90s.  Some storms could produce wet
microbursts and isolated areas of wind damage as well as periods
of heavy rain and frequent lightning. The airmass will settle
down again Thursday night.

16

LONG TERM /Friday through Wednesday/...
Have made minimal adjustments to the forecast package as trends
appear to be on track. Increased rain chances still in store for
this weekend with a transition into a period of decreased pops
after Monday. Previous forecast discussion follows.

31

/Issued 432 AM EDT WED AUG 17 2016/
Deep moisture is still expected to return through the end of the
week with increased rain chances through the weekend. The two main
atmospheric features are the moisture plume extending from eastern
TX to the New England states and the Bermuda ridge that stays
parked over the region through the end of the week. This ridge is
beginning to weaken but it will continue to keep the main axis of
moisture north and west of our area through Thu Night. This ridge
eventually allows the deeper moisture to move into our area Fri
Morning and will see increased chances of rain through the
weekend. Have continued with increased pops Fri through
Mon..especially across North GA. Instabilities are not that
significant through the extended so not expecting much in the way
of severe weather. PWs do increase significantly so any storm that
develop Fri through Mon will have the potential to produce periods
of heavy rain. Will need to watch out for the potential for
flooding as we get closer to the weekend.

Temps will remain a bit warm through the middle of the week then
subside a bit by the end of the work week and into the weekend as
rain chances increase.

01

&&

.AVIATION...
00Z Update...
Sct shra/tsra still going strong this evening across the CWFA.
Going to leave a tempo group in until 3Z. Winds will be light
overnight and could go variable at times, but the prevailing
direction should be w. Only a few low clouds reported last night,
and if it rains at the airport again tonight, then few/sct MVFR
clouds possible again. Sct shra/tsra possible again tomorrow.

//ATL Confidence...00Z Update...
Medium confidence on shra/tsra this evening. Otherwise, high
confidence remaining elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  93  73  92 /  50  40  30  40
Atlanta         74  91  74  90 /  40  40  30  50
Blairsville     67  85  67  84 /  30  50  30  50
Cartersville    72  92  71  89 /  40  50  30  50
Columbus        75  93  75  92 /  50  30  20  40
Gainesville     73  90  72  88 /  40  50  30  50
Macon           74  94  74  93 /  50  30  30  40
Rome            72  92  72  89 /  40  50  30  50
Peachtree City  72  92  72  90 /  40  40  30  50
Vidalia         74  95  74  93 /  30  30  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 17, 4:49 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT WED AUG 17 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-182100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
449 PM EDT WED AUG 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA THROUGH THIS EVENING.

WEATHER HAZARDS EXPECTED...
GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THE BEST CHANCES FOR
STORMS SHIFTS TO NORTH GEORGIA AS A FRONT SLOWLY SAGS TOWARD THE
STATE THURSDAY NIGHT. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS
AND FREQUENT LIGHTNING. HEAVY RAIN CAN ALSO BE EXPECTED THAT
COULD CAUSE MINOR FLOODING OF CREEKS AND STREAMS THURSDAY THROUGH
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 17, 7:23 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
723 PM EDT WED AUG 17 2016

GAZ048-058-059-180000-
NEWTON GA-JASPER GA-BUTTS GA-
723 PM EDT WED AUG 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEWTON...JASPER AND
NORTHEASTERN BUTTS COUNTIES UNTIL 800 PM EDT...

AT 722 PM EDT...A STRONG THUNDERSTORM WAS OVER TURTLE COVE...OR 7
MILES NORTHEAST OF JACKSON...MOVING NORTHEAST AT 10 MPH.

  HAZARD...UP TO 45 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JACKSON...MONTICELLO...NEWBORN...FLOVILLA...MANSFIELD...STEWART...
WORTHVILLE...CALVIN...STARK...EUDORA...TURTLE COVE AND NORTH ALCOVY.

LAT...LON 3325 8395 3337 8399 3354 8372 3329 8359
TIME...MOT...LOC 2322Z 247DEG 9KT 3336 8385
Special weather statement, Aug 17, 7:33 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
733 PM EDT WED AUG 17 2016

GAZ037-180000-
OCONEE GA-
733 PM EDT WED AUG 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR OCONEE COUNTY UNTIL 800 PM EDT...

AT 733 PM EDT...A STRONG THUNDERSTORM WAS OVER BISHOP...OR OVER
WATKINSVILLE. THIS STORM WAS NEARLY STATIONARY.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WATKINSVILLE...BOGART...NORTH HIGH SHOALS...BISHOP...ATHENS-CLARKE
COUNTY...BARNETT SHOALS...FARMINGTON AND EASTVILLE.

LAT...LON 3393 8351 3393 8342 3387 8336 3387 8333
      3386 8333 3385 8328 3381 8330 3381 8329
      3380 8329 3372 8334 3375 8345 3380 8348
      3382 8353 3383 8354 3395 8353
TIME...MOT...LOC 2333Z 197DEG 3KT 3383 8342
Special weather statement, Aug 17, 7:34 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 PM EDT WED AUG 17 2016

GAZ025-036-180000-
CLARKE GA-JACKSON GA-
734 PM EDT WED AUG 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLARKE AND SOUTHEASTERN
JACKSON COUNTIES UNTIL 800 PM EDT...

AT 734 PM EDT...A STRONG THUNDERSTORM WAS OVER OCONEE HEIGHTS...OR
NEAR ATHENS...MOVING NORTHWEST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATHENS...ARCADE...NICHOLSON...ATHENS-CLARKE COUNTY...JAMES HOLLAND YOUTH
SPORTS CMPX...BARRETTS MILL...BEECHWOOD HILLS...BEAR CREEK RESERVOIR...
WESTGATE PARK...SANDY CREEK RECREATION AREA AND OCONEE HEIGHTS.

LAT...LON 3409 8337 3408 8338 3405 8339 3403 8334
      3398 8331 3392 8341 3393 8342 3392 8344
      3401 8355 3403 8356 3404 8357 3404 8360
      3417 8342
TIME...MOT...LOC 2334Z 150DEG 7KT 3400 8343
Special weather statement, Aug 17, 7:37 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 PM EDT WED AUG 17 2016

GAZ003-004-180000-
CATOOSA GA-WHITFIELD GA-
737 PM EDT WED AUG 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CATOOSA AND
NORTHEASTERN WHITFIELD COUNTIES UNTIL 800 PM EDT...

AT 736 PM EDT...A STRONG THUNDERSTORM WAS OVER APISON...OR NEAR
RINGGOLD...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...UP TO 45 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALTON...RINGGOLD...VARNELL...TUNNEL HILL...COHUTTA...DAWNVILLE...
BEAVERDALE...RED CLAY S.P. AND APISON.

LAT...LON 3499 8481 3497 8481 3492 8484 3490 8483
      3489 8483 3487 8482 3486 8484 3484 8485
      3483 8485 3481 8486 3480 8485 3478 8488
      3477 8487 3474 8488 3489 8517 3499 8510
TIME...MOT...LOC 2336Z 302DEG 9KT 3497 8501
Special weather statement, Aug 17, 8:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT WED AUG 17 2016

GAZ078-180045-
HARRIS GA-
802 PM EDT WED AUG 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS COUNTY UNTIL 845 PM EDT...

AT 802 PM EDT...A STRONG THUNDERSTORM WAS OVER MULBERRY GROVE...OR 9
MILES NORTHEAST OF SMITHS...MOVING NORTHEAST AT 10 MPH.

  HAZARD...WINDS 40 TO 50 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HAMILTON...WAVERLY
HALL...ELLERSLIE...MOUNTAIN HILL...CATAULA...MULBERRY GROVE AND
FORTSON.

LAT...LON 3279 8499 3279 8474 3264 8476 3260 8491
      3261 8491 3261 8502 3268 8505
TIME...MOT...LOC 0002Z 236DEG 9KT 3263 8496
Special weather statement, Aug 17, 8:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT WED AUG 17 2016

GAZ034-180030-
GWINNETT GA-
802 PM EDT WED AUG 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR GWINNETT COUNTY UNTIL 830 PM
EDT...

AT 802 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAWRENCEVILLE. THIS
STORM WAS NEARLY STATIONARY.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAWRENCEVILLE...DULUTH...SNELLVILLE...SUWANEE...LILBURN...GRAYSON AND
MOUNTAIN PARK.

LAT...LON 3384 8413 3402 8415 3404 8394 3385 8393
TIME...MOT...LOC 0002Z 283DEG 4KT 3394 8406

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:08 PM EDTSpecial Weather StatementFFCSpalding37 min
Aug 17, 8:29 PM EDTSevere Thunderstorm WarningFFCOglethorpe46 min
Aug 17, 9:17 PM EDTSpecial Weather StatementFFCClarke, Oconee, Oglethorpe58 min
Aug 17, 10:11 PM EDTFlash Flood WarningFFCClarke, Oconee, Oglethorpe6 hr
Aug 18, 4:15 AM EDTSpecial Weather StatementFFCUpson45 min
Aug 18, 1:01 PM EDTSpecial Weather StatementFFCUpson29 min
Aug 18, 1:04 PM EDTSpecial Weather StatementFFCHancock26 min
Aug 18, 1:15 PM EDTSpecial Weather StatementFFCLumpkin30 min
Aug 18, 1:52 PM EDTSpecial Weather StatementFFCWilkes23 min
Aug 18, 2:10 PM EDTSpecial Weather StatementFFCWashington35 min
Aug 18, 2:32 PM EDTSpecial Weather StatementFFCJohnson43 min
Aug 18, 3:13 PM EDTSevere Thunderstorm WarningFFCGreene, Taliaferro25 min
Aug 18, 3:36 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens39 min
Aug 18, 3:45 PM EDTSpecial Weather StatementFFCCoweta30 min
Aug 18, 3:48 PM EDTSevere Thunderstorm WarningFFCCoweta18 min
Aug 18, 3:55 PM EDTSpecial Weather StatementFFCCatoosa50 min
Aug 18, 4:00 PM EDTSpecial Weather StatementFFCEmanuel30 min
Aug 18, 4:06 PM EDTSpecial Weather StatementFFCCarroll24 min
Aug 18, 4:10 PM EDTSpecial Weather StatementFFCWheeler35 min
Aug 18, 4:12 PM EDTSpecial Weather StatementFFCToombs33 min
Aug 18, 4:27 PM EDTSpecial Weather StatementFFCPolk33 min
Aug 18, 4:33 PM EDTSpecial Weather StatementFFCWhitfield27 min
Aug 18, 4:35 PM EDTSpecial Weather StatementFFCBartow25 min
Aug 18, 4:50 PM EDTSpecial Weather StatementFFCFayette25 min
Aug 18, 5:28 PM EDTFlash Flood WarningFFCClarke6 hr
Aug 18, 5:35 PM EDTSpecial Weather StatementFFCCobb, Paulding25 min
Aug 18, 5:40 PM EDTSpecial Weather StatementFFCDade35 min
Aug 18, 5:51 PM EDTSpecial Weather StatementFFCDeKalb39 min
Aug 18, 6:13 PM EDTSpecial Weather StatementFFCGwinnett47 min
Aug 18, 6:18 PM EDTSpecial Weather StatementFFCForsyth27 min
Aug 18, 6:21 PM EDTSpecial Weather StatementFFCWalton24 min
Aug 18, 6:44 PM EDTSpecial Weather StatementFFCDeKalb61 min
Aug 18, 6:51 PM EDTSpecial Weather StatementFFCBarrow, Jackson24 min
Aug 18, 7:16 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Jackson, Madison44 min
Aug 18, 7:20 PM EDTSpecial Weather StatementFFCCrisp40 min
Aug 18, 7:39 PM EDTFlash Flood WarningFFCBarrow, Jackson6 hr
Aug 18, 7:53 PM EDTSpecial Weather StatementFFCHall37 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.